Alert archive / Oklahoma / Wind Advisories in 2023

Wind Advisory 4, NWS Tulsa, OK

February 21, 20234 counties in Arkansas; 22 counties in Oklahoma

NWS Tulsa, OK issued this wind advisory at Feb 21, 2023, 2:14 PM CST for 4 counties in Arkansas; 22 counties in Oklahoma. It took effect at Feb 22, 2023, 12:00 AM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Feb 21, 2023, 2:14 PM CST (20:14 UTC)
In effect from
Feb 22, 2023, 12:00 AM CST
Expired
Feb 22, 2023, 6:00 PM CST
In force
18 hr
Issued by
NWS Tulsa, OK
All 26 counties

Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2023-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2023-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -102 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2042 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
-102 m²/s²
0-3 km storm-relative helicity
-40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

839 
WWUS74 KTSA 212014
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
214 PM CST Tue Feb 21 2023

OKZ049-053-060-064>067-070-071-073>076-221000-
/O.NEW.KTSA.WI.Y.0004.230222T0600Z-230223T0000Z/
Pushmataha-Choctaw-Tulsa-Creek-Okfuskee-Okmulgee-Wagoner-Muskogee-
McIntosh-Pittsburg-Haskell-Latimer-Le Flore-
Including the cities of Antlers, Clayton, Hugo, Tulsa, Sapulpa, 
Okemah, Okmulgee, Wagoner, Muskogee, Checotah, McAlester, 
Stigler, Wilburton, and Poteau
214 PM CST Tue Feb 21 2023

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST
WEDNESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph
  expected. Locally higher gusts up around 50 mph may be possible
  within the higher terrain of Southeast Oklahoma.

* WHERE...Portions of east central, northeast and southeast 
  Oklahoma.

* WHEN...From midnight tonight to 6 PM CST Wednesday.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

ARZ001-002-010-011-019-020-029-OKZ054>059-061>063-068-069-072-
221000-
/O.NEW.KTSA.WI.Y.0004.230222T1200Z-230223T0000Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Rogers-Mayes-
Delaware-Cherokee-Adair-Sequoyah-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, 
Ozark, Charleston, Fort Smith, Pawhuska, Bartlesville, Nowata, 
Vinita, Miami, Pawnee, Claremore, Pryor, Grove, Jay, Tahlequah, 
Stilwell, and Sallisaw
214 PM CST Tue Feb 21 2023

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST WEDNESDAY...

* WHAT...South winds 20 to 25 mph with gusts up to 45 mph
  expected. Locally higher gusts up around 50 mph may be possible
  within the higher terrain of northwest Arkansas. 

* WHERE...Portions of northwest and west central Arkansas and 
  east central and northeast Oklahoma.

* WHEN...From 6 AM to 6 PM CST Wednesday.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
2 follow-up statements
761 
WWUS74 KTSA 221006
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
406 AM CST Wed Feb 22 2023

ARZ001-002-010-011-019-020-029-OKZ054>059-061>063-068-069-072-
230000-
/O.CON.KTSA.WI.Y.0004.230222T1200Z-230223T0000Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Rogers-Mayes-
Delaware-Cherokee-Adair-Sequoyah-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, 
Ozark, Charleston, Fort Smith, Pawhuska, Bartlesville, Nowata, 
Vinita, Miami, Pawnee, Claremore, Pryor, Grove, Jay, Tahlequah, 
Stilwell, and Sallisaw
406 AM CST Wed Feb 22 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...South to southwest winds 20 to 25 miles an hour with
  gusts up to 45 miles an hour expected. Locally higher gusts up
  to 50 miles an hour may be possible over the higher terrain of 
  northwest Arkansas.

* WHERE...Portions of northwest and west central Arkansas and 
  east central and northeast Oklahoma.

* WHEN...From 6 AM to 6 PM today.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving. Be alert to 
sudden gusts of wind which may cause you to lose control of your 
vehicle. Extra attention should be given to cross winds and on 
bridges and overpasses.

&&

$$

OKZ049-053-060-064>067-070-071-073>076-230000-
/O.CON.KTSA.WI.Y.0004.000000T0000Z-230223T0000Z/
Pushmataha-Choctaw-Tulsa-Creek-Okfuskee-Okmulgee-Wagoner-Muskogee-
McIntosh-Pittsburg-Haskell-Latimer-Le Flore-
Including the cities of Antlers, Clayton, Hugo, Tulsa, Sapulpa, 
Okemah, Okmulgee, Wagoner, Muskogee, Checotah, McAlester, 
Stigler, Wilburton, and Poteau
406 AM CST Wed Feb 22 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...South to southwest winds 20 to 25 miles an hour with
  gusts up to 45 miles an hour expected. Locally higher gusts up to
  50 miles an hour may be possible over the higher terrain of 
  Southeast Oklahoma.

* WHERE...Portions of east central, northeast and southeast 
  Oklahoma.

* WHEN...Until 6 PM today.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving. Be alert to 
sudden gusts of wind which may cause you to lose control of your 
vehicle. Extra attention should be given to cross winds and on 
bridges and overpasses.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
763 
WWUS74 KTSA 222353
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
553 PM CST Wed Feb 22 2023

ARZ001-002-010-011-019-020-029-OKZ049-053>076-230100-
/O.EXP.KTSA.WI.Y.0004.000000T0000Z-230223T0000Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-
Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner-
Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-
Latimer-Le Flore-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, 
Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Pawhuska, 
Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, 
Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah,
Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, 
Wilburton, and Poteau
553 PM CST Wed Feb 22 2023

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

Wind speeds will continue to decrease this evening and overnight.
Therefore, the Wind Advisory will be allowed to expire.

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Feb 21, 11:12 AM CST, 3 hours 2 minutes earlier.

Area forecast discussion, Feb 21, 11:12 AM CST, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1112 AM CST Tue Feb 21 2023

...New AVIATION...

.SHORT TERM...
(The rest of today )
Issued at 1031 AM CST Tue Feb 21 2023

Thick high cloud is likely to continue through the day and limit
warm up this afternoon. Updated forecast will adjust winds speeds
and increase cloud cover through the afternoon.

&&

.LONG TERM...
(Tonight through Monday)
Issued at 350 AM CST Tue Feb 21 2023

An unseasonably warm night is expected tonight as low level
moisture surges north into the area ahead of an approaching storm
system and southerly winds remain strong and gusty. Showers and a
few thunderstorms will move into the area late tonight, with the
potential for strong to severe storms increasing towards morning.

The showers and thunderstorms will quickly sweep across the area
Wednesday morning, with the potential for a few strong to severe
storms continuing. Damaging winds will be the main severe weather
threat, with a low potential for a brief QLCS type tornado spinup.
A dryline will move across the area during the afternoon, with
gusty southwest winds and lowering humidity values in its wake.
An elevated fire spread potential may develop across parts of
eastern Oklahoma in places that see the least amount of rain
earlier in the day.

A strong cold front will sweep across the area late Wednesday
night and Thursday morning, with much colder weather following in
its wake for Thursday and Friday. Persistent southwest flow aloft
atop an increasingly shallow cold airmass will result in a few
showers Friday through the weekend, with this precipitation
generally remaining on the light side. A stronger storm system is
expected to move across the area Sunday night into early Monday
bringing a better chance for more significant precipitation,
including thunderstorms, at that time.

&&

.AVIATION...
(18Z TAFS)
Issued at 1111 AM CST Tue Feb 21 2023

VFR conditions will continue into the early morning hours with
high cloud ceilings and steadily increasing winds. Intense winds
aloft will develop overnight with wides spread wind shear and
eventually expanding MVFR ceilings. Showers and storms will
develop late tonight and increase in coverage through Wed morning
as they spread quickly eastward.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   71  63  74  38 /  10  50  90   0
FSM   71  61  74  51 /   0  20 100   0
MLC   75  63  75  47 /  10  40  90   0
BVO   70  60  74  33 /   0  50  90   0
FYV   68  60  71  45 /   0  20 100   0
BYV   67  60  70  49 /   0  10 100   0
MKO   70  62  73  45 /   0  40 100   0
MIO   68  61  71  36 /   0  40 100   0
F10   72  63  73  45 /  10  50  90   0
HHW   77  64  75  50 /   0  20  90   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...07
LONG TERM....05
AVIATION...07
Hazardous weather outlook, Feb 21, 12:58 PM CST, 1 hour 16 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1258 PM CST Tue Feb 21 2023

ARZ001-002-010-011-019-020-029-OKZ049-053>076-221130-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1258 PM CST Tue Feb 21 2023

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma.
	ONSET...Late Tonight.

SIGNIFICANT WINDS.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Late Afternoon.

FIRE WEATHER DANGER.
	RISK...Limited.
	AREA...Eastern Oklahoma.
	ONSET...Afternoon.

DISCUSSION...

Gusty winds will develop this afternoon across much of eastern
Oklahoma and northwest Arkansas with gusts of 20 to 30 mph common.
Winds will briefly decrease this evening before increasing again
late tonight with strong wind gusts around 40 mph possible late
tonight across portions of the region. Winds this afternoon will
raise grassland fire spread rates across portions of eastern Oklahoma.

Storms will develop across eastern Oklahoma after midnight and
increase in coverage late tonight. A risk of severe weather is
likely to develop before sunrise with locally damaging winds
the primary concern.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...Thunderstorm...High Fire Weather and High Wind Potential.
THURSDAY and FRIDAY...High Wind Potential.
SATURDAY...No Hazards.
SUNDAY and MONDAY...Thunderstorm and High Wind Potential.

EXTENDED DISCUSSION...

Thunderstorms will be ongoing Wednesday morning and spread quickly
eastward through early afternoon. A few severe storms possible.
Damaging winds will be the main severe weather threat, but an isolated
tornado will also be possible within any bowing line segments that may
develop.

A dryline will sweep across the area Wednesday afternoon, with
gusty southwest winds and rapidly falling humidity values in its
wake. An elevated fire spread potential may develop by late
Wednesday afternoon, especially across parts of eastern Oklahoma
that see the lesser amounts of rain earlier in the day.

Gusty north winds will occur Thursday following the passage of a
strong cold front. A strong storm system will sweep across the
area Sunday night and early Monday bringing another chance of
thunderstorms, some of which may be strong to severe.

weather.gov/tulsa contains additional information.

Nearby

Wind Advisories in Oklahoma, 2023Wind Advisories in Arkansas, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.